MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC FIBEROPTIX ULTRA 8 IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC FIBEROPTIX ULTRA 8 IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN917532
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "an inflation was performed on the operating table, and an anomaly was detected in the completeness of the inflation itself".How the issue was resolved, the outcome of the procedure and the patient's current condition is unknown.
 
Additional Manufacturer Narrative
Qn# (b)(4).
 
Additional Manufacturer Narrative
(b)(4) returned for investigation was a 40cc 8fr fiberoptix ultra intra-aortic balloon catheter (iabc) without the original packaging.The sample was returned in a cardboard box and was in a bio-hazard bag.Upon return, the one-way valve was tethered to the short driveline tubing.The bladder was fully unwrapped.Dried blood was noted on the exterior surfaces of the returned sample.No blood was noted within the bladder/helium pathway.The fos connector and cal key were examined.The fos gray connector was properly seated in the blue clamshell housing and both retaining tabs were in-tact.The center post of the fos was centered.The blue clamshell housing was examined, and no abnormalities were noted.The cal key was intact.The cal key was examined no damage was noted.The bladder thickness was measured at six points with measurements ranging from 0.0062in-0.0066in and was within specification of process document.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute according to quality system document.The catheter's central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No blood or debris was noted.The returned cal key and the returned fos were connected to the iabp.The pump status displayed "pl" pressure limit, indicating a possible broken fiber.The cal key was removed and rotated 180 degrees and then reinserted with the same result.The exact location of the broken fiber could not be determined.The full length of the fiber was confirmed present with no notable breaks.The iabc was connected to an iabp using a lab inventory 40cc inflation driveline tubing.The iabc was inserted into the "t" tube and 100mmhg backpres-sure was applied.The iabc was pumped for a minimum of 15 minutes.There were no alarms triggered.The bladder inflated and deflated completely with each beat.The balloon pressure waveform (bpw) was normal.The iabc was leak tested in accordance with testing methods from manufacturing procedure.No leaks were detected.Full inflation was achieved.The device passed the leak test.A lab inventory 0.025in guidewire was back loaded through iabc distal tip.No resistance was noted; the guidewire was able to advance through the central lumen.No blood or debris was noted on the guidewire upon removal.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint that "an anomaly was detected in the completeness of the inflation" is not confirmed.The returned intra-aortic balloon catheter (iabc) passed functional test specifications for the reported complaint.The returned iabc bladder was fully intact with no abnormalities noted.During the investigation, the iabc fully inflated, and no leaks were detected.Unrelated to the reported complaint, the fos fiber was noted broken and therefore, the light path could not be established between the sensor and the pump.Based on a review of the device history record (dhr), the product met specification upon release.The root cause of the complaint is undetermined.No further action is required at this time.
 
Event or Problem Description

Brand Name
FIBEROPTIX ULTRA 8 IAB: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22153433
Report Number3010532612-2025-00488
Device Sequence Number21134459
Product Code DSP
UDI-Device Identifier00801902007247
UDI-Public(01)00801902007247(11)240709(17)260630(10)18F24G0013(21)
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K021462
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberIPN917532
Device Catalogue NumberIAB-05840-LWS
Device Lot Number18F24G0013
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2025
Supplement Date Received by Manufacturer06/25/2025
Initial Report FDA Received Date06/05/2025
Supplement Report FDA Received Date07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown